Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 216, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 25, 2013, 7:58 PM CDT for Finney County, Haskell County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2013, 7:58 PM CDT (00:58 UTC)
- Expired
- Jul 25, 2013, 8:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Finney County, KS, Haskell County, KS
The radar
The Dodge City radar (KDDC), 74 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 4:43 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 321 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1851 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
931
WUUS53 KDDC 260058
SVRDDC
KSC055-081-260145-
/O.NEW.KDDC.SV.W.0216.130726T0058Z-130726T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
758 PM CDT THU JUL 25 2013
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN FINNEY COUNTY IN SOUTHWEST KANSAS...
NORTHERN HASKELL COUNTY IN SOUTHWEST KANSAS...
* UNTIL 845 PM CDT
* AT 756 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES WEST OF PLYMELL TO GARDEN CITY TO 7 MILES
EAST OF GARDEN CITY...AND MOVING SOUTH AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PIERCEVILLE AND PLYMELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3754 10108 3788 10109 3805 10079 3808 10066
3783 10066 3783 10065 3767 10065 3764 10066
3756 10079
TIME...MOT...LOC 0058Z 001DEG 31KT 3783 10104 3795 10079
3797 10074
HAIL...0.75IN
WIND...60MPH
$$
RUSSELL2 follow-up statements
104
WWUS53 KDDC 260119
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
819 PM CDT THU JUL 25 2013
KSC055-081-260145-
/O.CON.KDDC.SV.W.0216.000000T0000Z-130726T0145Z/
HASKELL KS-FINNEY KS-
819 PM CDT THU JUL 25 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
FINNEY AND NORTHERN HASKELL COUNTIES UNTIL 845 PM CDT...
AT 815 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES SOUTHWEST OF PLYMELL TO PLYMELL TO 6 MILES
SOUTHWEST OF PIERCEVILLE...AND MOVING SOUTH AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHERN HASKELL AND SOUTHERN FINNEY
COUNTIES.
AT 756 PM...EMERGENCY MANAGEMENT REPORTED A 63 MPH THUNDERSTORM
WIND GUST 5 MILES NORTH OF GARDEN CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3754 10108 3780 10109 3797 10076 3801 10066
3783 10066 3783 10065 3767 10065 3764 10066
3756 10079
TIME...MOT...LOC 0118Z 001DEG 31KT 3766 10104 3778 10079
3780 10074
HAIL...0.75IN
WIND...60MPH
$$
RUSSELL701
WWUS53 KDDC 260144 RRA
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
844 PM CDT THU JUL 25 2013
KSC055-081-260154-
/O.EXP.KDDC.SV.W.0216.000000T0000Z-130726T0145Z/
HASKELL KS-FINNEY KS-
844 PM CDT THU JUL 25 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FINNEY AND
NORTHERN HASKELL COUNTIES WILL EXPIRE AT 845 PM CDT/745 PM MDT/...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.
LAT...LON 3754 10108 3780 10109 3797 10076 3801 10066
3783 10066 3783 10065 3767 10065 3764 10066
3756 10079
TIME...MOT...LOC 0144Z 001DEG 31KT 3744 10104 3756 10079
3758 10075
$$
RUSSELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 6:25 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 25, 6:25 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 625 PM CDT THU JUL 25 2013 ...UPDATED AVIATION DISCUSSION... .SYNOPSIS... ISSUED AT 327 PM CDT THU JUL 25 2013 THE 12Z UPPER AIR ANALYSIS DEPICTED A 500 MILLIBAR SHORTWAVE AND THERMAL TROUGH OVER THE EASTERN SLOPES OF THE ROCKIES IN NORTHERN COLORADO AND WYOMING. WATER VAPOR LOOPS INDICATE THIS SYSTEM MOVING OUT OVER THE HIGH PLAINS THIS AFTERNOON. AT THE SURFACE, LOW PRESSURE WAS LOCATED OVER EAST CENTRAL COLORADO. A WARM FRONT EXTENDED EAST INTO KANSAS SOUTH OF GOODLAND, HAYS AND GREAT BEND. A COOL FRONT EXTENDED WESTWARD FROM THE LOW INTO THE FRONT RANGE. THE REGIONAL RADAR MOSAIC SHOWS A CONTINUING AREA OF WARM ADVECTION SHOWERS GRADUALLY PROPAGATING EAST THROUGH CENTRAL KANSAS. THUNDERSTORMS WERE STARTING TO DEVELOP ALONG THE WARM FRONT IN CENTRAL KANSAS. OTHER THUNDERSTORMS WERE NOW BEGINNING TO SHOW UP IN NORTHWEST KANSAS AND OVER FAR SOUTHEAST COLORADO IN AN AREA OF LOW LEVEL CONVERGENCE. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 327 PM CDT THU JUL 25 2013 FOR THIS EVENING, THE SHORTWAVE TROUGH CONTINUES SOUTHEAST ACROSS THE CENTRAL HIGH PLAINS. THE NAM SHOWS THE SURFACE LOW TRACKING OUT ACROSS WESTERN KANSAS. EXPECT THUNDERSTORMS TO CONTINUE TO DEVELOP AND BECOME MORE NUMEROUS THROUGH THE LATE AFTERNOON AND EARLY EVENING HOURS . THE LATEST RUNS OF THE HIGH-RES RAPID REFRESH SHOW TWO DISTINCT AREAS OF THUNDERSTORMS. THE SOUTHEAST COLORADO THUNDERSTORMS CONTINUE TO DEVELOP INTO WESTERN KANSAS THROUGH THE LATE AFTERNOON. THE MODEL ALSO SHOWS THUNDERSTORMS OVER NORTHWEST KANSAS BECOMING MORE NUMEROUS AND ALSO SPREADING SOUTHEASTWARD THROUGH THE EVENING HOURS. WILL MAINTAIN THE LIKELY POPS THAT ARE CURRENTLY IN THE FORECAST AND SHIFT THE AREA OF HIGHEST POPS SOUTHEASTWARD AS THE NIGHT GOES ON. THUNDERSTORMS SHOULD BE MOVING OUT OF SOUTH CENTRAL KANSAS BY 12Z SATURDAY. AS THE FRONT MOVES SOUTHWARD LATER TONIGHT, THERE COULD BE AREAS OF LOW STRATUS DEVELOPING ALONG WITH SOME AREAS OF MIST OR FOG. WINDS WILL BE INCREASING FROM THE NORTH BY FRIDAY MORNING AND WILL GRADUALLY COME AROUND TO THE NORTHEAST DURING THE DAY AS THE SURFACE HIGH PRESSURE RIDGE BUILDS SOUTHWARD INTO EASTERN KANSAS. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 248 PM CDT THU JUL 25 2013 FRIDAY NIGHT/SATURDAY: SURFACE WINDS WILL EVENTUALLY VEER FROM NORTHEASTERLY TO SOUTHERLY THROUGH OVERNIGHT FRIDAY AS HIGH PRESSURE SHIFTS OFF TO THE EAST IN THE WAKE OF THE DEPARTING SYNOPTIC TROF. OVERNIGHT LOWS WILL BE IN THE LOWER 60S DEG F AS A DRIER AIR MASS ADVECTS IN. ON SATURDAY, UPSLOPE FLOW ACROSS THE HIGH PLAINS MAY LEAD TO LATE AFTERNOON CONVECTION. HAVE GONE WITH SLIGHTLY COOLER MAXIMUMS AS THE ECMWF SHOWS HIGHER RH'S IN THE 850-700 HPA LAYER. MAXIMUMS WILL BE THE COOLEST NEAR HAYS AND THE WARMEST NEAR ELKHART (VALUES 82-90 DEG F). SEVERE WEATHER CANNOT BE RULED OUT EITHER AS AN 80 KT 250 HPA JET MOVES ACROSS THE REGION BY EVENING. SUNDAY: LOW LEVEL WARM AIR ADVECTION/THETA-E ADVECTION WILL LEAD TO ANOTHER CONVECTIVE DAY ACROSS SOUTHWEST KANSAS SUNDAY. HAVE THE HIGHEST PRECIPITATION PROBABILITIES UP NORTH CLOSER TO THE NOSE OF THE 850 HPA THETA-E AXIS AND BAROCLINIC ZONE. MAXIMUMS WILL BE IN THE MID 80S DEG F AS THE LOW LEVEL WARM PLUME ADVECTS FARTHER EAST. MONDAY AND BEYOND: WESTERLY FLOW WILL CONTINUE ACROSS THE CENTRAL AND NORTHERN PLAINS THROUGH THE REST OF THE PERIOD. THIS AND CONTINUED UPSLOPE FLOW WILL SET THE STAGE FOR POTENTIAL MCS DEVELOPMENT. IT IS DIFFICULT TO PINPOINT THUNDERSTORM PLACEMENT AND TIMING THIS FAR OUT, SO WILL CONTINUE WITH THE ALLBLEND PRECIPITATION PROBABILITIES FOR NOW. HIGHS WILL BE AROUND 90 DEG F WITH LOWS AROUND 70 DEG F ON AVERAGE. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 619 PM CDT THU JUL 25 2013 SCATTERED THUNDERSTORMS WILL BE POSSIBLE AHEAD OF AN UPPER LEVEL TROUGH AS IT CROSSES WESTERN KANSAS EARLY TONIGHT. BASED ON TIMING OF THE UPPER TROUGH, HRRR, 18Z NAM/BUFR SOUNDINGS, AND RADAR TRENDS THE BETTER CHANCES FOR CONVECTION AT HAYS WILL BE POSSIBLE FROM 02Z UNTIL 05Z. AT DDC AND GCK THE CONVECTION CHANCES APPEAR POSSIBLE THROUGH MIDNIGHT, HOWEVER THE LATEST RADAR TRENDS SUGGESTED THIS CONVECTION WILL MOVE NORTHEAST AND SOUTH OF THE AIRPORTS SO WILL CARRY ONLY VCTS FOR SEVERAL HOURS EARLY TONIGHT AT DDC AND GCK. CLOUD BASES WERE ABOVE 3000FT SO VFR CONDITIONS ARE EXPECTED. AS THIS UPPER WAVE/CONVECTION MOVES EAST OF THE AREA THE SURFACE WINDS WILL BECOME NORTHEAST AND DECREASE TO 10KTS OR LESS. LOW LEVELS WILL SATURATE TOWARDS DAYBREAK SO SOME EARLY MORNING STATUS AND FOG WILL BE POSSIBLE. AT THIS TIME HAVE DECIDE TO KEEP CIGS AND VSBYS AT DDC AND GCK IN THE MVFR CATAGORY. && .PRELIMINARY POINT TEMPS/POPS... DDC 65 86 62 84 / 60 10 10 20 GCK 63 86 61 86 / 70 10 10 30 EHA 63 87 62 90 / 30 10 10 30 LBL 65 87 62 88 / 70 10 0 20 HYS 63 85 62 82 / 60 10 10 30 P28 67 84 64 83 / 70 10 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...GERARD SHORT TERM...GERARD LONG TERM...SUGDEN AVIATION...BURGERT
Hazardous weather outlook, Jul 25, 11:11 AM CDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1111 AM CDT THU JUL 25 2013 KSZ030-031-043>046-061>066-074>081-084>090-261000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 1111 AM CDT THU JUL 25 2013 /1011 AM MDT THU JUL 25 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF CENTRAL AND WESTERN KANSAS THIS AFTERNOON AND EVENING. ANY STORM THAT DEVELOPS MAY BECOME SEVERE CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND WIND GUSTS IN EXCESS OF 60 MPH. SOME OF THE STORMS COULD ALSO PRODUCE VERY HEAVY RAINFALL THAT COULD PRODUCE LOCALIZED FLOODING OF LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGHOUT THE WEEKEND INTO EARLY NEXT WEEK. HOWEVER, IT IS TOO EARLY TO DETERMINE WHETHER WIDESPREAD SEVERE WEATHER IS EXPECTED OR NOT. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED FOR HAIL AND WIND REPORTS THIS AFTERNOON AND EVENING. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC GERARD
In the hours before
Local storm report, Jul 25, 6:00 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
600 PM CDT THU JUL 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 5 S RICHFIELD 37.19N 101.77W
07/25/2013 E0.75 INCH MORTON KS PUBLIC
&&
RBURGSpecial weather statement, Jul 25, 6:10 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
610 PM CDT THU JUL 25 2013
KSZ030-043>045-063-064-260045-
FINNEY-HODGEMAN-LANE-NESS-SCOTT-TREGO-
610 PM CDT THU JUL 25 2013
...SIGNIFICANT WEATHER ADVISORY FOR LANE...NORTHEASTERN FINNEY...
NORTHWESTERN HODGEMAN...SOUTHEASTERN SCOTT...TREGO AND WESTERN NESS
COUNTIES...
AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
GOVE TO 11 MILES EAST OF FRIEND...MOVING SOUTHEAST AT 25 MPH.
SMALL HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3913 9960 3802 10025 3825 10089 3871 10065
3870 10016 3912 10015
TIME...MOT...LOC 2310Z 296DEG 20KT 3892 10036 3828 10069
RUSSELLSpecial weather statement, Jul 25, 6:27 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 627 PM CDT THU JUL 25 2013 KSZ084-085-260015- MORTON-STEVENS- 627 PM CDT THU JUL 25 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORTON AND SOUTHWESTERN STEVENS COUNTIES... AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTH OF FETERITA...MOVING SOUTHEAST AT 25 MPH. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3699 10171 3708 10174 3715 10146 3700 10120 TIME...MOT...LOC 2326Z 309DEG 23KT 3701 10148 RUSSELL
Local storm report, Jul 25, 7:51 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
751 PM CDT THU JUL 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 14 E FRIEND 38.22N 100.66W
07/25/2013 E0.75 INCH FINNEY KS TRAINED SPOTTER
&&
RBURGLocal storm report, Jul 25, 7:52 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
752 PM CDT THU JUL 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND GST 14 E FRIEND 38.22N 100.66W
07/25/2013 E55.00 MPH FINNEY KS TRAINED SPOTTER
WIND SPEEDS WERE ESTIMATED BETWEEN 50 AND 60 MPH
&&
RBURGLocal storm report, Jul 25, 7:56 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
756 PM CDT THU JUL 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST 5 N GARDEN CITY 38.05N 100.86W
07/25/2013 E63.00 MPH FINNEY KS EMERGENCY MNGR
&&
RBURGThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:17 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Lane | 58 min |
| Jul 25, 7:44 PM CDT | Severe Thunderstorm Warning | DDC | Gray | 61 min |
| Jul 25, 8:10 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Ford, Gray, Hodgeman | 65 min |
| Jul 25, 9:20 PM CDT | Flash Flood Warning | DDC | Ellis, Trego | 6 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.